Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 18, 2025, 2:00 PM EDT for 24 counties in Tennessee. It took effect at Mar 19, 2025, 11:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:00 PM EDT (18:00 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM EDT
- Expired
- Mar 20, 2025, 8:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Morristown, TN
All 24 counties
Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hamilton County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 80 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS74 KMRX 181800 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 200 PM EDT Tue Mar 18 2025 TNZ041-043-045-072-074-087-102-190900- /O.NEW.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Cedar Creek, Cades Cove, Big Frog Mountain, Gatlinburg, Limestone Cove, Coker Creek, Turtletown, Citico, Hartford, Elkmont, Ducktown, Unicoi, and Erwin 200 PM EDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Sevier Smoky Mountains, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 11 AM Wednesday to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wednesday night, occasional gusts to over 60 mph could occur at places like Cove Mountain and Camp Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-036-067>069-071-073-081>086-098>101-190900- /O.NEW.KMRX.WI.Y.0009.250319T1600Z-250320T0300Z/ Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Old Cumberland, South Pittsburg, Parksville, Martin Springs, Haletown (Guild), Chattanooga, Norma, Conasauga, Spring City, Fairview, Lake Forest, Etowah, Dunlap, Whitwell, White Oak, Bullet Creek, Brayton, Athens, Cartwright, Grandview, Lone Oak, Pikeville, Archville, Happy Valley, Old Washington, Lookout Mountain, Tasso, Harrisburg, Dentville, Cleveland, Sevierville, Royal Blue, Monteagle, Evensville, La Follette, Alcoa, Benton, Reliance, Rockwood, Mount Crest, Loudon, Jellico, Palio, Madisonville, Pine Orchard, Signal Mountain, Lenoir City, Sweetwater, Petros, Slick Rock, Harriman, High Point, Big South Fork National, Oak Ridge, Oliver Springs, Dayton, Oneida, Knoxville, Big Spring, Clear Water, Smokey Junction, McMahan, Kingston, Elgin, Bearden, Kodak, Caryville, Fincastle, Melvine, Seymour, Cagle, Jasper, Clinton, Elk Valley, Bradbury, Maryville, Eagle Furnace, Powells Crossroads, Huntsville, and Pigeon Forge 200 PM EDT Tue Mar 18 2025 /100 PM CDT Tue Mar 18 2025/ ...WIND ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 11 PM EDT /10 PM CDT/ WEDNESDAY... * WHAT...South winds 10 to 20 mph with gusts of 40 mph expected. * WHERE...A portion of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ to 11 PM EDT /10 PM CDT/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CD
5 follow-up statements
454 WWUS74 KMRX 181935 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 335 PM EDT Tue Mar 18 2025 TNZ018-047-190900- /O.EXA.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Johnson-Southeast Carter- Including the cities of Trade, Neva, Hampton, Mountain City, Laurel Bloomery, Shady Valley, and Doeville 335 PM EDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...From 11 AM Wednesday to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-045-072-074-087-102-190900- /O.CON.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Unicoi, Elkmont, Limestone Cove, Gatlinburg, Turtletown, Cedar Creek, Big Frog Mountain, Coker Creek, Erwin, Hartford, Cades Cove, Citico, and Ducktown 335 PM EDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Sevier Smoky Mountains, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 11 AM Wednesday to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wednesday night, occasional gusts to over 60 mph could occur at places like Cove Mountain and Camp Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-036-067>069-071-073-081>086-098>101-190900- /O.CON.KMRX.WI.Y.0009.250319T1600Z-250320T0300Z/ Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oneida, Caryville, Harrisburg, Lenoir City, Sevierville, Archville, Whitwell, Madisonville, Melvine, Fairview, Bullet Creek, Big Spring, Seymour, Cagle, Big South Fork National, Rockwood, Parksville, Harriman, Eagle Furnace, Athens, Lone Oak, McMahan, Benton, Royal Blue, Cleveland, Knoxville, Grandview, Conasauga, Kingston, Fincastle, La Follette, Elgin, Happy Valley, Reliance, Tasso, High Point, Pigeon Forge, Slick Rock, Loudon, Maryville, Signal Mountain, Monteagle, Etowah, Lookout Mountain, White Oak, Old Washington, Kodak, Pine Orchard, Bradbury, Dayton, Mount Crest, Smokey Junction, Clear Water, Haletown (Guild), Jellico, Dunlap, Huntsville, Dentville, Alcoa, Norma, Oliver Springs, South Pittsburg, Powells Crossroads, Brayton, Spring City, Lake Forest, Pikeville, Palio, Chattanooga, Petros, Bearden, Sweetwater, Old Cumberland, Oak Ridge, Elk Valley, Jasper, Martin Springs, Clinton, Evensville, and Cartwright 335 PM EDT Tue Mar 18 2025 /235 PM CDT Tue Mar 18 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 11 PM EDT /10 PM CDT/ WEDNESDAY... * WHAT...South winds 10 to 20 mph with gusts of 40 mph expected. * WHERE...A portion of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ to 11 PM EDT /10 PM CDT/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGS
735 WWUS74 KMRX 190219 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1019 PM EDT Tue Mar 18 2025 TNZ018-047-191030- /O.CON.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Johnson-Southeast Carter- Including the cities of Trade, Neva, Hampton, Mountain City, Laurel Bloomery, Shady Valley, and Doeville 1019 PM EDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...From 11 AM Wednesday to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-045-072-074-087-102-191030- /O.CON.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Unicoi, Elkmont, Limestone Cove, Gatlinburg, Turtletown, Cedar Creek, Big Frog Mountain, Coker Creek, Erwin, Hartford, Cades Cove, Citico, and Ducktown 1019 PM EDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Sevier Smoky Mountains, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 11 AM Wednesday to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wednesday night, occasional gusts to over 60 mph could occur at places like Cove Mountain and Camp Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-036-067>069-071-073-081>086-098>101-191030- /O.CON.KMRX.WI.Y.0009.250319T1600Z-250320T0300Z/ Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oneida, Caryville, Harrisburg, Lenoir City, Sevierville, Archville, Whitwell, Madisonville, Melvine, Fairview, Bullet Creek, Big Spring, Seymour, Cagle, Big South Fork National, Rockwood, Parksville, Harriman, Eagle Furnace, Athens, Lone Oak, McMahan, Benton, Royal Blue, Cleveland, Knoxville, Grandview, Conasauga, Kingston, Fincastle, La Follette, Elgin, Happy Valley, Reliance, Tasso, High Point, Pigeon Forge, Slick Rock, Loudon, Maryville, Signal Mountain, Monteagle, Etowah, Lookout Mountain, White Oak, Old Washington, Kodak, Pine Orchard, Bradbury, Dayton, Mount Crest, Smokey Junction, Clear Water, Haletown (Guild), Jellico, Dunlap, Huntsville, Dentville, Alcoa, Norma, Oliver Springs, South Pittsburg, Powells Crossroads, Brayton, Spring City, Lake Forest, Pikeville, Palio, Chattanooga, Petros, Bearden, Sweetwater, Old Cumberland, Oak Ridge, Elk Valley, Jasper, Martin Springs, Clinton, Evensville, and Cartwright 1019 PM EDT Tue Mar 18 2025 /919 PM CDT Tue Mar 18 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TO 11 PM EDT /10 PM CDT/ WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts of 40 mph expected. * WHERE...A portion of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ to 11 PM EDT /10 PM CDT/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGS
262 WWUS74 KMRX 190710 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 310 AM EDT Wed Mar 19 2025 TNZ018-047-192000- /O.CON.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Johnson-Southeast Carter- Including the cities of Hampton, Neva, Laurel Bloomery, Trade, Doeville, Shady Valley, and Mountain City 310 AM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...From 11 AM this morning to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-045-072-074-087-102-192000- /O.CON.KMRX.WI.Y.0009.250319T1500Z-250320T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Hartford, Citico, Erwin, Gatlinburg, Coker Creek, Ducktown, Elkmont, Cades Cove, Big Frog Mountain, Turtletown, Cedar Creek, Unicoi, and Limestone Cove 310 AM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Sevier Smoky Mountains, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 11 AM this morning to 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wednesday night, occasional gusts to over 60 mph could occur at places like Cove Mountain and Camp Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-036-067>069-071-073-081>086-098>101-192000- /O.CON.KMRX.WI.Y.0009.250319T1600Z-250320T0300Z/ Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Elk Valley, Dunlap, Slick Rock, Cagle, Happy Valley, Monteagle, Tasso, Big Spring, Huntsville, White Oak, Spring City, South Pittsburg, Chattanooga, Signal Mountain, Old Washington, Clinton, Evensville, Haletown (Guild), Loudon, Dentville, Royal Blue, Eagle Furnace, Fincastle, La Follette, Parksville, Old Cumberland, Benton, Lone Oak, Cleveland, Oliver Springs, Bullet Creek, Big South Fork National, Alcoa, Norma, Seymour, Whitwell, Palio, High Point, Pigeon Forge, Lake Forest, Rockwood, Kodak, McMahan, Reliance, Smokey Junction, Grandview, Dayton, Bearden, Oak Ridge, Jasper, Petros, Athens, Lenoir City, Martin Springs, Sevierville, Lookout Mountain, Clear Water, Oneida, Knoxville, Pine Orchard, Mount Crest, Caryville, Madisonville, Pikeville, Cartwright, Brayton, Conasauga, Harrisburg, Maryville, Fairview, Etowah, Harriman, Melvine, Sweetwater, Powells Crossroads, Bradbury, Kingston, Archville, Jellico, and Elgin 310 AM EDT Wed Mar 19 2025 /210 AM CDT Wed Mar 19 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts of 40 mph expected. * WHERE...A portion of east Tennessee. * WHEN...From noon EDT /11 AM CDT/ today to 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
833 WWUS74 KMRX 191927 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 327 PM EDT Wed Mar 19 2025 TNZ012-013-035-036-067>069-071-073-081>086-098>101-200300- /O.CON.KMRX.WI.Y.0009.000000T0000Z-250320T0300Z/ Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Clear Water, Lenoir City, Palio, Powells Crossroads, Brayton, Eagle Furnace, Royal Blue, High Point, Pikeville, Madisonville, Archville, Whitwell, Lone Oak, Pine Orchard, Lookout Mountain, Melvine, Kingston, Cartwright, Spring City, Knoxville, Slick Rock, Sevierville, Caryville, Cagle, Jasper, Oak Ridge, Bullet Creek, Evensville, Dunlap, Old Washington, Conasauga, Clinton, Rockwood, Bearden, White Oak, Oliver Springs, Athens, Dentville, Haletown (Guild), Old Cumberland, La Follette, Dayton, Lake Forest, Benton, McMahan, Seymour, Bradbury, Maryville, Fairview, Sweetwater, Pigeon Forge, Reliance, Tasso, Jellico, Monteagle, Big Spring, Harriman, Alcoa, Harrisburg, Parksville, South Pittsburg, Martin Springs, Huntsville, Petros, Big South Fork National, Etowah, Loudon, Elgin, Happy Valley, Fincastle, Kodak, Chattanooga, Mount Crest, Grandview, Cleveland, Elk Valley, Norma, Oneida, Signal Mountain, and Smokey Junction 327 PM EDT Wed Mar 19 2025 /227 PM CDT Wed Mar 19 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts of 40 mph expected. * WHERE...A portion of east Tennessee. * WHEN...Until 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ018-047-200300- /O.CON.KMRX.WI.Y.0009.000000T0000Z-250320T1200Z/ Johnson-Southeast Carter- Including the cities of Hampton, Laurel Bloomery, Mountain City, Trade, Doeville, Neva, and Shady Valley 327 PM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-045-072-074-087-102-200300- /O.CON.KMRX.WI.Y.0009.000000T0000Z-250320T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Elkmont, Gatlinburg, Cades Cove, Citico, Erwin, Big Frog Mountain, Turtletown, Ducktown, Cedar Creek, Coker Creek, Limestone Cove, Hartford, and Unicoi 327 PM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected especially over the higher elevations and foothills. A few spots may see gusts to near 60 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Sevier Smoky Mountains, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
780 WWUS74 KMRX 200723 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 323 AM EDT Thu Mar 20 2025 TNZ018-047-201200- /O.CON.KMRX.WI.Y.0009.000000T0000Z-250320T1200Z/ Johnson-Southeast Carter- Including the cities of Doeville, Hampton, Mountain City, Shady Valley, Neva, Laurel Bloomery, and Trade 323 AM EDT Thu Mar 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Johnson and Southeast Carter Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-045-072-074-087-102-201200- /O.CON.KMRX.WI.Y.0009.000000T0000Z-250320T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Citico, Cedar Creek, Cades Cove, Elkmont, Erwin, Hartford, Coker Creek, Big Frog Mountain, Ducktown, Turtletown, Unicoi, Limestone Cove, and Gatlinburg 323 AM EDT Thu Mar 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected especially over the higher elevations and foothills. A few spots may see gusts to near 60 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, East Polk, Sevier Smoky Mountains, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:18 PM EDT, 42 minutes earlier.
Area forecast discussion, Mar 18, 1:18 PM EDT, 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 118 PM EDT Tue Mar 18 2025 ...New AVIATION... .UPDATE... Issued at 954 AM EDT Tue Mar 18 2025 No notable changes for the morning update. Forecast seems to be on track and the weather is tranquil. RH is expected to be quite low today however, but winds should be fairly light. Coupled with lingering moisture from recent rains and I think the need for any Fire Danger Statement is still on the low side. However, tomorrow remains a concern so we'll need to look at whether any fire weather headlines are needed for tomorrow with the forecast package later this afternoon. && .SHORT TERM... (Today and tonight) Issued at 314 AM EDT Tue Mar 18 2025 Key Messages: 1. Low relative humidity in the teens and 20s will be the mail concern for this afternoon. 2. Mild afternoon today with highs 5 to 10 degrees above normal. Discussion: Surface and upper ridging will remain across the Tennessee valley and southern Appalachians today and tonight. Very dry vertical profile with PWs below 0.5 inch. Due to good daytime mixing the dry air aloft will produce very dry dewpoints in the teens to 20s with minimum relative humidity in the teens and 20s. Southwest winds will increase to 5 to 10 mph in the afternoon. Enhanced fire danger will be a concern. For tonight, increase high and mid level clouds expected otherwise continued dry conditions. Sharp contrast in low temperatures between the sheltered valleys and ridge tops. && .LONG TERM... (Wednesday through Monday) Issued at 314 AM EDT Tue Mar 18 2025 Key Messages: 1. Well above normal temperatures to start, with much cooler temperatures Thursday and Friday morning. Warm conditions return for the weekend. 2. Fire danger conditions will increase Wednesday afternoon with gusty winds and low afternoon relative humidities. 3. Strong gusty winds between 40-55mph for the Tennessee mountains and foothills Wednesday night. 4. Rain and potentially a few rumbles of thunder will return Wednesday night into Thursday. Light mountain snow across higher elevations behind the system Thursday night. Discussion: For Wednesday, an upper trough and associated surface low pressure system will be tracking through the mid-Mississippi River Valley and towards the Great Lakes region. Sly to SSWly H85 flow will increase to ~50kts well ahead of an approaching cold front. As afternoon mixing begins to occur relative humidities are expected to fall into the 20s across much of the region, with portions of northeast Tennessee and southwest Virginia potentially falling into the teens. Increased fire danger threat remains when adding wind gusts between 20-35mph into the equation. A Red Flag Warning may very well be needed but some uncertainties still remain as the area of lowest RH and strongest wind gusts do not completely align. We may also have high level cirrus aloft to help limit how effectively we mix out. As the strong H85 flow continues to shift eastward Wednesday afternoon, a period of strong and gusty winds will be expected across the east Tennessee mountains and adjacent foothills. Gusts up 45mph will be most common but prone locations from Sevier Co. to Cocke Co. mountain zones could see isolated gusts up to 60mph. The aforementioned cold front will traverse the region overnight into early Thursday morning with a return of precipitation chances. A few rumbles of thunder are possible along the Cumberland Plateau but in general mostly light to moderate rain is expected during this time. With a lack of instability isolated severe threat remains to our west, though the moderate showers may help translate some of that enhanced flow aloft to the surface and bring a brief period of gusty winds between 30-40mph with them. Warp around moisture in northwest flow will bring some light snow showers to the East Tennessee mountains Late Thursday but shallow moisture depth and warm temperatures ahead of the system will limit accumulations. Portions of NE TN valley into SW VA may see a few flakes fall at times but accumulation is not expected. Shortwave ridging will lead to a warming trend with dry conditions Friday and for the most part the weekend is will remain dry. A weak impulse will promote a very small chance of light precipitation early Saturday but no significant impacts are expected. A more dynamic shortwave and associated front will bring the chance for showers and storms Sunday night into Monday. && .AVIATION... (18Z TAFS) Issued at 114 PM EDT Tue Mar 18 2025 VFR categories will continue through the 18z TAF period. Main aviation concern is going to be the developing gusty winds at KTYS and KCHA. Deep mixing and a strong wind field aloft should promote gusts of 25kt or more by the 18z time frame, and even higher after that point. It will likely be a fairly quick transition between light and variable winds, and gusts above 20kt tomorrow. Further north, gusts hold off until later tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 46 77 44 / 0 0 0 90 Knoxville McGhee Tyson Airport, TN 71 44 77 44 / 0 0 0 90 Oak Ridge, TN 70 45 74 43 / 0 0 0 90 Tri Cities Airport, TN 69 39 77 44 / 0 0 0 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...CD AVIATION...CD
Hazardous weather outlook, Mar 18, 3:54 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 354 AM EDT Tue Mar 18 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 354 AM EDT Tue Mar 18 2025 /254 AM CDT Tue Mar 18 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Low relative humidity this afternoon may pose a heightened wildfire risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Low relative humidity and gusty winds may pose a heightened wildfire risk Wednesday afternoon. Gusty winds between 40 to 55 mph are expected in the East Tennessee mountains and adjacent foothills Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:46 PM EDT | Red Flag Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 32 hr |
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.